MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll icy catheter was not returned to zoll for evaluation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
The customer reported that during ivtm therapy the icy catheter (lot # unknown) was placed in the patient's vein.The catheter location was not specified by the reporter.A catheter leak was suspected.The patient treatment was stopped after removing the catheter, however, the specifics of the alternative therapy were not disclosed.No additional information was provided.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of the icy catheter (lot # 158738) leak was confirmed during the functional testing.A leak was observed at the distal end of the distal balloon during in/out luers flushing.The root cause for the reported complaint resulted from a circumferential tear, which was possibly caused by a latent material defect.Upon visual inspection, the distal luered tubing was noted completely cut off by the user (1cm away from the proximal end of the manifold), the catheter was returned without a distal infusion luer.Noticed a blood residue on the catheter's balloons and in luered tubings.In addition, the catheter shaft was observed kinked at 7.5 inches away from the catheter tip.Most likely, that the catheter was damaged when it was folded and placed into the bag for shipping.During functional testing, all infusion ports and extension tubes were flushed without resistance except distal luered tubing as tubing was cut.During in/out lumen test, a leak was observed at the distal end of the distal balloon.When observed under the microscope, a circumferential tear was noted on the balloon.Unable to perform the pressurized functional testing due to the condition in which the catheter was received.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaint reported for the icy catheter with lot number 158738.Additional information in b5, d4, and h4.
 
Event or Problem Description
The customer reported that during ivtm therapy the icy catheter (lot # 158738) was placed in the patient's vein.The catheter location was not specified by the reporter.A catheter leak was suspected.The patient treatment was stopped after removing the catheter, however, the specifics of the alternative therapy were not disclosed.No additional information was provided.No consequences or impact to the patient.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key12292040
Report Number3010617000-2021-00746
Device Sequence Number11722192
Product Code NCX
UDI-Device Identifier00849111075237
UDI-Public00849111075237
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0782-01
Device Lot Number158738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer08/30/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR